New Jersey, 2008

Damaging Winds in New Jersey, June 10, 2008

June 10, 2008 · NWS PHI · 5 events in 4 counties and zones

An unseasonably hot and humid air mass led to severe thunderstorms across northwestern New Jersey during the evening of the 10th. About 250,000 homes and businesses lost power across the northern part of the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An unseasonably hot and humid air mass led to severe thunderstorms across northwestern New Jersey during the evening of the 10th. About 250,000 homes and businesses lost power across the northern part of the state. Power was not fully restored until the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 10, 5:01 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 10, 5:01 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 PM EDT TUE JUN 10 2008

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL GIVE GROUND TO A WEAK TO MODERATE COLD
FRONT TONIGHT. THE FRONT IS FORECAST TO DISSIPATE TO OUR SOUTH AS
HIGH PRESSURE BUILDS DOWN FROM CANADA THROUGH FRIDAY. ANOTHER COLD
FRONT IS FORECAST TO MOVE ACROSS THE AREA FROM SATURDAY NIGHT INTO
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATED ALL PRODUCTS TO REFLECT THE SEVERE THUNDERSTORM WATCH 503
IN EFFECT UNTIL 100 AM WEDNESDAY. STORMS HAVE ALREADY STARTED
POPPING IN THE LEHIGH VALLEY AND POCONOS IN PENNSYLVANIA. STORMS
WILL CONTINUE TO APPROACH THE REGION FROM THE WEST THROUGH THIS
EVENING.

REGARDING TEMPS, WELL LIKELY BUMP MINS UP A BIT FROM CONTINUITY
AS STAT GUIDANCE IS IN PRETTY GOOD AGREEMENT AND THE MAIN UPPER
JET NEVER DROPS INTO OUR AREA. THE MOST PRONOUNCED FEELING OF
RELIEF WILL BE NORTHWEST, WHILE ITS STILL EXPECTED TO BE SOMEWHAT
COOLER AND DRIER SOUTHEAST BY DAYBREAK WEDNESDAY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
A WEAK LEE SIDE TROF MAY DEVELOP TOMORROW AS A MID LEVEL VORTEX TO
OUR NORTH EXPANDS SOUTHWARD A BIT, BUT THE SOUNDINGS APPEAR TO BE
WELL CAPPED. AFTER THAT, A BIT OF WARM AIR ADVECTION ALOFT
CLOUDINESS MAY DEVELOP LATE THURSDAY INTO THURSDAY NIGHT,
ESPECIALLY NORTH, BUT IT DOESNT LOOK VERY IMPRESSIVE AT THIS
POINT. OTHERWISE, SURFACE HIGH PRESSURE DROPPING OUT OF CANADA AND
THEN DRIFTING OFF THE COAST THROUGH THE PERIOD SHOULD BE THE MAIN
INFLUENCE ON OUR WEATHER. ON TEMPS, GUIDANCE AND CONTINUITY WORK
WELL DURING THE DAY. THE MINS ARE BASED ON THE NOTION THAT PARTIAL
DECOUPLING IS POSSIBLE BOTH WEDNESDAY AND THURSDAY NIGHT ON THE
ONE HAND, BUT THAT WE ARE IN THE TIME OF YEAR WHEN RADIATING IS
LIMITED. THESE VALUES ARE ABOVE NORMAL, BUT ARE NOT AS OPPRESSIVE
AS WHAT WEVE BEEN EXPERIENCING. THE AIR MASS ALSO WILL BE DRIER.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE FORECAST CONTINUES TO LEAN TOWARD THE ECMWF THROUGH THE LONG
TERM. AT H5, WE START WITH A BUILDING RIDGE THAT CRESTS OVER US
SOMETIME AROUND SATURDAY AND THEN MOVES OFF THE COAST. A MID LEVEL
TROF BEGINS TO DESCEND FROM SOUTH CENTRAL CANADA AND THE NORTHERN
PLAINS FROM LATE IN THE WEEKEND INTO THE FIRST PART OF NEXT WEEK.
AT THE SURFACE, A COLD FRONT IS PROGGED TO MOVE ACROSS THE AREA IN
THE IMMEDIATE WAKE OF THE MID LEVEL RIDGE AXIS, THEN ANOTHER COLD
FRONT IS FORECAST AS THE MID LEVEL TROF DESCENDS TOWARD US.
TEMPERATURES IN THE LONG TERM STILL ARE FORECAST TO RUN A BIT ABOVE
NORMAL.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM WEDNESDAY FOR
ALL TAF SITES. THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP
ACROSS THE WESTERN PORTION OF THE REGION AFFECTING KRDG AND KABE
AS OF 600 PM. EXPECT FURTHER THUNDERSTORM ACTIVITY TO DEVELOP IN
THE PREFRONTAL TROUGH AND MOVE QUICKLY ACROSS OUR AREA THROUGH THE
EVENING HOURS. PROBABILITIES WILL RANGE FROM LIKELY NORTHWEST TO
MINIMAL CHANCE SOUTHEAST. AVIATION CONDITIONS SHOULD REMAIN VFR
EXCEPT IN THE PRECIPITATION, WHERE THEY WILL VARY TO MVFR/IFR.
ONCE THE FRONT MOVES OFF TO THE EAST, WINDS WILL SWING AROUND TO
WEST AND THEN NORTHWEST USHERING IN DRIER AND SLIGHTLY COOLER AIR.
DONT EXPECT MUCH IN THE WAY OF FOG OVERNIGHT SINCE WINDS BOTH
SURFACE AND ALOFT ARE NOT FORECAST TO GO CALM. COULD SEE SOME MVFR
VSBY RESTRICTIONS IN A FEW LOCATIONS THAT NORMALLY HAVE THE LOWEST
WINDS. CLOUDS WILL SCT OUT WITHIN AN HOUR OR TWO OF THE FRONTAL
PASSAGE. WINDS WILL BECOME NORTHERLY TOWARD DAYBREAK AS SKIES
BECOME CLEAR. HIGH PRESSURE WILL PUSH IN WEDNESDAY AND KEEP MOSTLY
CLEAR SKIES.

FOR THE OUTLOOK...THE HIGH PRESSURE SYSTEM WILL KEEP VFR CONDITIONS
THROUGH FRIDAY. OF COURSE, LOCALIZED MVFR VISIBILITIES IN FOG
AND HAZE IN THE EARLY MORNING ARE POSSIBLE. ANOTHER COLD FRONT COULD
AFFECT THE AREA OVER THE WEEKEND AT SOME POINT, PROBABLY LATER
SATURDAY AND SATURDAY NIGHT.

&&

.MARINE...
CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE END OF THE WEEK.

A COLD FRONT WILL CROSS THE WATERS EARLY TONIGHT ACCOMPANIED BY A
FEW THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
ALL OF THE COASTAL WATERS THROUGH 100 AM WEDNESDAY.

THE FRONT WILL MOVE OFF TO THE EAST LATER TONIGHT BRINGING A SHIFT
IN THE WINDS FROM SOUTH TO WEST AND THEN NORTHWEST. AS HIGH
PRESSURE PUSHES IN WEDNESDAY WINDS WILL BECOME NORTHERLY. THE HIGH
WILL DOMINATE OUR WEATHER PATTERN THROUGH THE END OF THE WEEK
KEEPING CONDITIONS RATHER TRANQUIL. ANOTHER COLD FRONT APPROACHING
THE AREA SATURDAY WILL MOVE ACROSS SATURDAY NIGHT. WINDS AND SEAS
COULD APPROACH OR REACH SMALL CRAFT ADVISORY CRITERIA LATE
SATURDAY OR SATURDAY NIGHT BUT SHOULD DROP BELOW THE CRITERIA
SUNDAY AS THE FRONT MOVES OFF TO THE EAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ001-007>010-
     012-013-016-020>023-027.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
     017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SYNOPSIS...DELISI
NEAR TERM...DELISI/MEOLA
SHORT TERM...DELISI
LONG TERM...DELISI/MEOLA
AVIATION...RPW/MEOLA
MARINE...RPW/MEOLA
Hazardous weather outlook, Jun 10, 5:03 PM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
603 PM EDT TUE JUN 10 2008

NJZ001-007>010-PAZ060>062-112215-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
603 PM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ067>069-112215-
CHESTER-MONTGOMERY-BUCKS-
603 PM EDT TUE JUN 10 2008

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ054-055-112215-
CARBON-MONROE-
603 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-112215-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
603 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-112215-
KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
603 PM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ015-017>019-PAZ070-071-112215-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
603 PM EDT TUE JUN 10 2008

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-112215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
603 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 10, 4:18 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 PM EDT TUE JUN 10 2008

PAZ054-055-102230-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
518 PM EDT TUE JUN 10 2008

...STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MOVING TOWARD THE AREA...

AT 5:15 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS INCREASING IN AREAL COVERAGE ACROSS CENTRAL TO
NORTHEASTERN PENNSYLVANIA, MOVING NORTHEASTWARD GENERALLY AROUND
30 MPH. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE, WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. IN ADDITION, ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL.

REMAIN ALERT IN THE EVENT A WARNING IS ISSUED AND BE PREPARED TO
TAKE SHELTER INDOORS IMMEDIATELY WHEN THUNDERSTORMS APPROACH YOUR
AREA.

GORSE
Special weather statement, Jun 10, 4:30 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 PM EDT TUE JUN 10 2008

PAZ060-102215-
BERKS-
530 PM EDT TUE JUN 10 2008

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER READING...MOVING NORTHEAST AT 29 MPH. THE
THUNDERSTORM WILL BE NEAR LAURELDALE...TEMPLE AROUND 535 PM...
FLEETWOOD AROUND 550 PM...LYONS AROUND 555 PM...TOPTON AND KUTZTOWN
AROUND 600 PM.

WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
SOME THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE, THEREFORE
REMAIN ALERT IN THE EVENT WARNINGS ARE ISSUED.

FORECASTER: GORSE
Local storm report, Jun 10, 5:30 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             N FLEETWOOD             40.46N 75.82W
06/10/2008  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL IN FLEETWOOD.

0605 PM     TSTM WND DMG     2 ESE CENTERPORT        40.47N 75.98W
06/10/2008                   BERKS              PA   TRAINED SPOTTER

            TREES AND LIMBS DOWN ON RT 222 IN BLANDON.

&&

ROBERTSON/MATHESON
Special weather statement, Jun 10, 5:39 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
639 PM EDT TUE JUN 10 2008

MDZ008-PAZ067-110000-
CECIL-CHESTER-
INCLUDING THE CITIES OF...ELKTON...WEST CHESTER
639 PM EDT TUE JUN 10 2008

...STRONG TO SEVERE THUNDERSTORMS APPROACHING THE AREA...

AT 6:35 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG TO SEVERE THUNDERSTORMS IN LANCASTER COUNTY IN
PENNSYLVANIA AND HARFORD COUNTY IN NORTHEAST MARYLAND. THESE
STORMS WERE GENERALLY MOVING TO THE NORTHEAST AT AROUND 30 MPH.

IF THESE STORMS MAINTAIN THEIR INTENSITY, DAMAGING WINDS AND HAIL
WILL BE THE MAIN THREATS. IN ADDITION, CLOUD TO GROUND LIGHTNING
AND TORRENTIAL RAIN WILL OCCUR WITH THESE STORMS. REMAIN ALERT
FOR APPROACHING THUNDERSTORMS AND BE PREPARED TO TAKE SHELTER
IMMEDIATELY ESPECIALLY IF WARNINGS ARE ISSUED.

GORSE
Special weather statement, Jun 10, 6:27 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
727 PM EDT TUE JUN 10 2008

PAZ068-069-110030-
BUCKS-MONTGOMERY-
727 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL AFFECT BUCKS AND MONTGOMERY COUNTIES...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES EAST OF READING...MOVING NORTHEAST AT
30 MPH.

THE THUNDERSTORM WILL BE NEAR TRAPPE...COLLEGEVILLE AROUND 735
PM...SCHWENKSVILLE...EVANSBURG AROUND 740 PM...SPRING MOUNT...GREEN
LANE...EAGLEVILLE...TROOPER AROUND 745 PM...RED HILL AND SKIPPACK
AROUND 750 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM THESE
THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL APPROACH FROM THE
SOUTHWEST, WITH THE THREAT OF SEVERE WEATHER POTENTIALLY INCREASING.

FORECASTER: GORSE

The radar

The Philadelphia radar (KDIX), 137 km away, was scanning. The volume nearest the first event began at 23:44 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
June 10, 6:45 PM EST to 7:30 PM EST
Where
Sussex County, Flatbrookville to Highland Lakes
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
41.100, -74.980

A severe thunderstorm tore down several trees and power lines throughout Sussex County. The worst reported damage was in and around Newton. About 5,400 homes and businesses lost power in the county.

Thunderstorm Wind, Morris

When
June 10, 7:20 PM EST to 7:40 PM EST
Where
Morris County, Espamong to Green Pond Jct
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
40.950, -74.620

A severe thunderstorm tore down a few trees and power lines in northwestern Morris County. About 1,300 homes and businesses lost power throughout the county.

Thunderstorm Wind, Hunterdon

When
June 10, 7:30 PM EST
Where
Hunterdon County, Ringoes
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.430, -74.870

A Skywarn spotter reported an estimated wind gust of around 60 mph in Ringoes (East Amwell Township). The damaging winds tore down a few trees and power lines and caused about 1,100 homes and businesses to lose power in Hunterdon County.

Thunderstorm Wind, Mercer

When
June 10, 7:45 PM EST
Where
Mercer County, Lawrenceville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.300, -74.730

A severe thunderstorm tore down a few trees and power lines in Lawrence Township.

Thunderstorm Wind, Morris

When
June 10, 7:50 PM EST to 8:00 PM EST
Where
Morris County, Chatham to Millington
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
40.730, -74.400

Another severe thunderstorm tore down a few trees and power lines in the southeastern part of Morris County. The morning New Jersey Transit train service between Montclair and Boonton was suspended on the 11th. Other commuter rail lines ran on one to two hour delays. About 1,300 homes and businesses lost power throughout the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116714, 116720, 116715, 116716, 116723.